MAUDE Adverse Event Report: HOLOGIC, INC BREVERA SYSTEM; BIOPSY SYSTEM

HOLOGIC, INC BREVERA SYSTEM; BIOPSY SYSTEM
Model Number BREV100
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6), a biopsy procedure was performed and during the procedure, the first needle was working but the doctor missed tissue and had already removed, therefore, a second needle was used.While the doctor was testing the needle it made a grinding noise.The procedure was aborted and the patient was rescheduled for another biopsy procedure.No additional information available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2024, that during a biopsy, the user was able to take samples, but no tissue was collected.They switched needles and the new needle began making a grinding noise.Patient impact was reported as the patient had to be rescheduled due to samples not being collected.The dispatched field service engineer (fse) replaced the pinch valve assembly and tested the unit.The system met all manufacturer specifications.Initial evaluation: neither the brevera system nor the brevera driver used in this complaint were returned for investigation.The brevera system was 2,293 days old at the time of the complaint.Investigation methods and findings: further investigation could not be performed as parts were not returned.Cause/root cause: since no parts were returned, a definitive root cause could not be determined.After reviewing the complaint and resolution made by the fse, the most probable root cause is an issue with the pinch valve assembly preventing tissue from being collected by the system.Conclusion: as no part was returned for investigation, no root cause was able to be determined.As a result, the issue described in the complaint was unable to be reproduced.After reviewing the complaint description and resolution, it was determined based on the notes of the field service engineer that the most likely cause of the issues seen in the complaint was an issue with the pinch valve assembly of the system.The issue with the pinch valve assembly prevented proper suction and tissue acquisition when taking samples.Since the patient had to be rescheduled, this was considered a reportable event to the fda.Complaint confirmed: no.Device history record (dhr) review: driver serial number: (b)(6).Driver sku: brevdrv.System serial number: (b)(6).System sku: brev100.System manufacture date: 6/22/2018.System installation date: (b)(6) 2018.Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA SYSTEM
Common Device Name
BIOPSY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key20371973
Report Number1222780-2024-00369
Device Sequence Number6783559
Product Code KNW
UDI-Device Identifier15420045507517
UDI-Public(01)15420045507517(11)180622
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale